Chinese Annals of Mathematics, Series B

, Volume 39, Issue 5, pp 829–848 | Cite as

Constrained LQ Problem with a Random Jump and Application to Portfolio Selection

  • Yuchao DongEmail author


This paper deals with a constrained stochastic linear-quadratic (LQ for short) optimal control problem where the control is constrained in a closed cone. The state process is governed by a controlled SDE with random coefficients. Moreover, there is a random jump of the state process. In mathematical finance, the random jump often represents the default of a counter party. Thanks to the Itô-Tanaka formula, optimal control and optimal value can be obtained by solutions of a system of backward stochastic differential equations (BSDEs for short). The solvability of the BSDEs is obtained by solving a recursive system of BSDEs driven by the Brownian motions. The author also applies the result to the mean variance portfolio selection problem in which the stock price can be affected by the default of a counterparty.


Backward stochastic Riccati equation Default time Mean-variance problem 

2000 MR Subject Classification

60H15 35R60 93E20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author would like to thank his advisor, Prof. Shanjian Tang from Fudan University, for the helpful comments and discussions. The author would also thank the referees of this paper for helpful comments.


  1. [1]
    Ankirchner, S., Blanchet-Scalliet, C. and Eyraud-Loisel, A., Credit risk premia and quadratic BSDEs with a single jump, Int. J. Theor. Appl. Finance, 13(7), (2010), 1103–1129.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Chesney, M., Jeanblanc, M. and Yor, M., Mathematical methods for financial markets, Springer Finance Textbook, Springer-Verlag, London, 2009.zbMATHGoogle Scholar
  3. [3]
    Du, K., Solvability conditions for indefinite linear quadratic optimal stochastic control problems and associated stochastic Riccati equations, SIAM J. Control Optim., 53(6), (2015), 3673–3689.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    El-Karoui, N., Jeanblanc, N. and Jiao, Y., What happens after a default: The conditional density approacch, Stoch. Process. Appl., 120, (2010), 1011–1032.CrossRefzbMATHGoogle Scholar
  5. [5]
    Hu, Y. and Tang, S. J., Multi-dimensional backward stochastic differential equations of diagonally quadratic generators, Stoch. Process. Appl., 126(4), (2016), 1066–1086.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Hu, Y. and Zhou, X. Y., Indefinite stochastic Riccati equations, SIAM J. Control Optim., 42, (2003), 123–137.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Hu, Y. and Zhou, X. Y., Constrained stochastic LQ control with random coefficients, and application to portfolio selection, SIAM J. Control Optim., 44(2), (2005), 444–466.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Hu, Y. Z. and Øksendal, B., Partial information linear quadratic control for jump diffusions, SIAM J. Control Optim., 47(4), (2008), 1744–1761.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Jeulin, T. and Yor, M., Grossissements de filtrations: examples et applications, 1118, Springer-Verlag, Berlin, 1985.CrossRefzbMATHGoogle Scholar
  10. [10]
    Kalman, R. E., Contribution to the theory of optimal control, Bol. Soc. Mat. Mexicana, 5, (1960), 102–119.MathSciNetGoogle Scholar
  11. [11]
    Kharroubi, I. and Lim, T., Progressive enlargement of filtrations and backward stochastic differential equations with jumps, J. Theor. Probab, 27, (2014), 683–724.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Kobylanski, M., Backward stochastic differential equations and partial differential equations with quadratic growth, Ann. Prob., 28, (2000), 558–602.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Kolmann, M. and Tang, S. J., Global adapted solution of one-dimensional backward stochastic Riccati equations, with application to the mean-variance hedging, Stoch. Processes Appl., 97, (2002), 255–288.MathSciNetCrossRefGoogle Scholar
  14. [14]
    Meng, Q. X., General linear quadratic optimal stochastic control problem driven by a Brownian motion and a Poisson random martingale measure with random coefficients, Stoch. Anal. Appl., 32(1), (2014), 88–109.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Mitsui, K. and Tabata, Y., A stochastic linear-quadratic problem with Lévy processes and its application to finance, Stochastic Processes and their Applications, 118(1), (2008), 120–152.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Pardoux, E. and Peng, S. G., Adapted solution of a backward stochastic differential equation, Systems Control Lett., 14(1), (1990), 55–61.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Tang, S. J., General linear quadratic optimal stochastic control problems with random coefficients: linear stochastic Hamilton systems and backward stochastic Riccati equations, SIAM J. Control Optim., 42(1), (2003), 53–75.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    Tang, S. J., Dynamic programming for general linear quadratic optimal stochastic control with random coefficients, SIAM J. Control Optim., 53(2), (2015), 1082–1106.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Yong, J. M. and Zhou, X. Y., Stochastic Controls, Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999.zbMATHGoogle Scholar

Copyright information

© Fudan University and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsFudan UniversityShanghaiChina

Personalised recommendations